Tuesday, December 18, 2012

Ask about these drugs


Resolved: Not to throw down a ton of antibiotics


I hate New Year’s Resolutions—I feel so guilty when I fail almost immediately. I skip the middle man and hardly even try.

I also hate taking a bunch of medicine—and sometimes you have to if some cootie is threatening your life, comfort, or vision.

Jane Brody, the New York Times’ healthy maven, says many popular antibiotics can have bad side effects. One class is fluoroquinolones, which include Cipro, which I have been dripping into my eye for weeks.

I could not afford the $140 drops (and that is WITH insurance). Well, these things are the stuff of lawsuits.

So far as I can tell, I got away with it. But a guy in this article taking Levaquin had horrible aches and vision problems. Well, now that you mention it, I had headaches…and already had a vision problem.

That guy now needs a physical therapist.

You can also get hallucinations and depression. And fibromyalgia type pain--and they give this for fibro! Ack!

And if the “bugs” don’t happen to encounter enough of the killing juice, they can develop an immunity to it and kill you or the next person they jump into.

So, when the doctor says here is come "cipro," what do you do?

Always something, isn’t it?

No comments: